Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Terminal quotient singularities in dimensions three and four


Authors: David R. Morrison and Glenn Stevens
Journal: Proc. Amer. Math. Soc. 90 (1984), 15-20
MSC: Primary 14B05; Secondary 14J30, 14J35
DOI: https://doi.org/10.1090/S0002-9939-1984-0722406-4
MathSciNet review: 722406
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We classify isolated terminal cyclic quotient singularities in dimension three, and isolated Gorenstein terminal cyclic quotient singularities in dimension four. In addition, we give a new proof of a combinatorial lemma of G. K. White using Bernoulli functions.


References [Enhancements On Off] (What's this?)

  • [1] Claude Chevalley, Invariants of finite groups generated by reflections, Amer. J. Math. 77 (1955), 778–782. MR 0072877, https://doi.org/10.2307/2372597
  • [2] V. I. Danilov, Birational geometry of three-dimensional toric varieties, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), no. 5, 971–982, 1135 (Russian). MR 675526
  • [3] M. A. Frumkin, Description of elementary three-dimensional polyhedra, First All-Union Conference on Statistical and Discrete Analysis of Non-Numerical Information, Experimental Bounds and Discrete Optimization, Abstract of Conference Reports, Moscow-Alma-Ata, 1981. (Russian)
  • [4] Akira Fujiki, On resolutions of cyclic quotient singularities, Publ. Res. Inst. Math. Sci. 10 (1974/75), no. 1, 293–328. MR 0385162, https://doi.org/10.2977/prims/1195192183
  • [5] Kenkichi Iwasawa, Lectures on 𝑝-adic 𝐿-functions, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1972. Annals of Mathematics Studies, No. 74. MR 0360526
  • [6] V. A. Hinič, When is a ring of invariants of a Gorenstein ring also a Gorenstein ring?, Izv. Akad. Nauk SSSR Ser. Mat. 40 (1976), no. 1, 50–56, 221 (Russian). MR 0424839
  • [7] Daniel S. Kubert and Serge Lang, Modular units, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Science], vol. 244, Springer-Verlag, New York-Berlin, 1981. MR 648603
  • [8] Shigefumi Mori, Threefolds whose canonical bundles are not numerically effective, Ann. of Math. (2) 116 (1982), no. 1, 133–176. MR 662120, https://doi.org/10.2307/2007050
  • [9] David Prill, Local classification of quotients of complex manifolds by discontinuous groups, Duke Math. J. 34 (1967), 375–386. MR 0210944
  • [10] Miles Reid, Canonical 3-folds, Journées de Géometrie Algébrique d’Angers, Juillet 1979/Algebraic Geometry, Angers, 1979, Sijthoff & Noordhoff, Alphen aan den Rijn—Germantown, Md., 1980, pp. 273–310. MR 605348
  • [11] -, Minimal models of canonical $ 3$-folds, Algebriac Varieties and Analytic Varieties (S. Iitaka, ed.), Advanced Studies in Pure Math., vol. 1, North-Holland, Amsterdam, 1983.
  • [12] Michael Artin and John Tate (eds.), Arithmetic and geometry. Vol. I, Progress in Mathematics, vol. 35, Birkhäuser, Boston, Mass., 1983. Arithmetic; Papers dedicated to I. R. Shafarevich on the occasion of his sixtieth birthday. MR 717586
    Michael Artin and John Tate (eds.), Arithmetic and geometry. Vol. II, Progress in Mathematics, vol. 36, Birkhäuser, Boston, Mass., 1983. Geometry; Papers dedicated to I. R. Shafarevich on the occasion of his sixtieth birthday. MR 717602
  • [13] G. C. Shephard and J. A. Todd, Finite unitary reflection groups, Canadian J. Math. 6 (1954), 274–304. MR 0059914
  • [14] Yung-Sheng Tai, On the Kodaira dimension of the moduli space of abelian varieties, Invent. Math. 68 (1982), no. 3, 425–439. MR 669424, https://doi.org/10.1007/BF01389411
  • [15] S. Tsunoda, Degeneration of minimal surfaces with non-negative Kodaira dimension, Proc. Sympos. Algebraic Geometry, Kinosaki, Japan, 1981. (Japanese)
  • [16] Keiichi Watanabe, Certain invariant subrings are Gorenstein. I, II, Osaka J. Math. 11 (1974), 1–8; ibid. 11 (1974), 379–388. MR 0354646
  • [17] G. K. White, Lattice tetrahedra, Canad. J. Math. 16 (1964), 389–396. MR 0161837, https://doi.org/10.4153/CJM-1964-040-2

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14B05, 14J30, 14J35

Retrieve articles in all journals with MSC: 14B05, 14J30, 14J35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0722406-4
Keywords: Bernoulli functions, canonical singularity, Gorenstein ring, quotient singularity, terminal singularity
Article copyright: © Copyright 1984 American Mathematical Society